Alert archive / Kansas / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 9, 2014, 10:34 AM CDT for Graham County, Norton County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 10:34 AM CDT (15:34 UTC)
- Expired
- Jun 9, 2014, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WGUS53 KGLD 091534
FFWGLD
KSC065-137-092130-
/O.NEW.KGLD.FF.W.0008.140609T1534Z-140609T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN GRAHAM COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN NORTON COUNTY IN NORTHWEST KANSAS...
* UNTIL 430 PM CDT
* AT 1032 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONE FOOT
OF SWIFTLY RUNNING WATER OVER COUNTY ROAD 360 APPROXIMATELY 6
MILES NORTH OF BOGUE. ADDITIONAL COUNTY ROADS IN THE AREA MAY HAVE
WATER RUNNING OVER THEM OR BE COMPLETELY WASHED OUT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DENSMORE...EDMOND AND LENORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3940 10003 3978 10003 3978 9962 3957 9962
3956 9960 3940 9960
$$
024What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:30 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 9, 4:30 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
330 AM MDT MON JUN 9 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 330 AM MDT MON JUN 9 2014
TODAY-TONIGHT...UPPER LOW CENTERED OVER THE FORECAST AREA THIS
MORNING WITH WRAPAROUND RAIN ACROSS ALL BUT THE FAR SOUTHWEST AND
SOUTHERN PARTS OF THE AREA. AS THE LOW PRESSURE SYSTEM SLIDES
SOUTHEAST INTO SOUTHERN KANSAS BY NOON THE WRAPAROUND
PRECIPITATION SHIELD WILL SLOWLY SLIDE WITH IT. BY 00Z THE LOW
CONTINUES SOUTHEAST WITH PRECIPITATION COMING TO AN END.
PRECIPITATION AMOUNTS HAVE GENERALLY BEEN LOWER THEN PREVIOUSLY
EXPECTED AND FOR TODAY AN ADDITIONAL TENTH TO QUARTER INCH IS
POSSIBLE ACROSS THE WEST WITH UP TO AN INCH OR SO ACROSS THE FAR
NORTHEAST AND EAST. HAVE CANCELLED THE FLOOD WATCH FOR THE
WESTERN/SOUTHWESTERN 2/3 OF THE AREA AND HAVE KEPT IT GOING ACROSS
THE NORTHEAST AND EAST. NOT TOO CONFIDENT THAT THE ADDITIONAL INCH
OR SO OF RAIN WILL CREATE ANY FLOODING ISSUES BUT FIGURED NEXT
SHIFT CAN LOOK AT NEW DATA AND REASSESS THE SITUATION.
A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN 2/3 OF THE AREA
WHERE NORTHWEST WINDS ON THE BACKSIDE OF THE SYSTEM WILL GUST UP
TOWARD 50 MPH.
TEMPERATURES TODAY WILL BE COOL GIVEN THE RAIN AND EXTENSIVE
CLOUDINESS AND HAVE GONE WITH READINGS IN THE 60S. LOWS TONIGHT
COOLER THEN THE LAST SEVERAL NIGHTS WITH MID 40S TO LOW 50S.
TUESDAY-TUESDAY NIGHT...UPPER RIDGING MOVES OVER THE AREA ALLOWING
AFTERNOON TEMPERATURES TO WARM BACK INTO THE UPPER 70S TO LOW 80S.
LOWS IN THE MID 50S.
WEDNESDAY-WEDNESDAY NIGHT...TEMPERATURES IN THE 80S TO LOW 90S
EXPECTED AHEAD OF A COLD FRONT THAT MOVES THROUGH VERY LATE IN THE
DAY AND CONTINUES THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS
POSSIBLE. LOWS IN THE 50S TO NEAR 60.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 330 AM MDT MON JUN 9 2014
LOW CHANCES FOR RAINFALL WILL CONTINUE THROUGH MOST OF THIS PERIOD
AS THE 500MB FLOW REMAINS FROM THE SOUTHWEST. THIS PATTERN WILL
ALLOW MINOR SHORT WAVE TROUGHS WITHIN THE LARGE SCALE FLOW TO MOVE
OVER THE TRI-STATE AREA.
THE BEST CHANCES FOR RAINFALL WILL BE OVER THE WEEKEND. SATURDAY A
WARM FRONT WILL BE NEAR THE EAST TWO COLUMNS OF COUNTIES. DURING
THE AFTERNOON A 500MB SHORT WAVE TROUGH AND THE SURFACE LOW DEEPEN.
THE FAIRLY DEEP LIFT SHOULD ALLOW SOME STORMS TO DEVELOP...MAINLY
OVER THE EASTERN 1/3. SUNDAY THE DEEPENING SURFACE LOW MOVES
SOUTH. TO THE NORTH OF THE SURFACE LOW ANOTHER 500MB SHORT WAVE
TROUGH MOVES IN FROM THE WEST AND DEEPENS OVER THE AREA...BRINGING THE
HIGHER CHANCES FOR RAINFALL FROM THE FAR EASTERN COUNTIES WEST OVER
THE MAJORITY OF THE AREA.
FRIDAY WILL BE BREEZY AS THE WARM FRONT MOVES THROUGH MOST OF THE
AREA.
TEMPERATURES FOR THE PERIOD WILL BE NEAR NORMAL THURSDAY WITH
SLIGHTLY ABOVE NORMAL FRIDAY THROUGH THE WEEKEND AS THE WARM FRONT
MOVES THROUGH THE AREA.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 330 AM MDT MON JUN 9 2014
KGLD...MVFR TO IFR CIGS AND VIS WITH LIGHT TO OCCASIONALLY
MODERATE RAIN EXPECTED FROM TAF ISSUANCE THROUGH 04Z OR SO BEFORE
QUICKLY IMPROVING TO VFR AS THE STORM SYSTEM RESPONSIBLE EXITS THE
AREA. NORTH TO NORTHWEST WINDS OF 25-30KTS WITH GUSTS 40-45KTS
EXPECTED FROM TAF ISSUANCE THROUGH 20Z WITH A SLOW DECREASE THE
REST OF THE DAY. FOR TONIGHT WINDS UNDER 10KTS.
KMCK...MVFR TO IFR CIGS AND VIS WITH LIGHT TO OCCASIONALLY
MODERATE RAIN EXPECTED FROM TAF ISSUANCE THROUGH 04Z OR SO BEFORE
QUICKLY IMPROVING TO VFR AS THE STORM SYSTEM RESPONSIBLE EXITS THE
AREA. NORTH TO NORTHWEST WINDS OF 20-25KTS WITH GUSTS 30-35KTS
EXPECTED FROM TAF ISSUANCE THROUGH 17Z WITH A SLOW DECREASE THE
REST OF THE DAY. FOR TONIGHT WINDS 5-10KTS.
&&
.HYDROLOGY...
ISSUED AT 330 AM MDT MON JUN 9 2014
FROM EARLIER QPF GUIDANCE THE BEAVER CREEK AT LUDELL WAS EXPECTED
TO REACH 9.3 FEET TUESDAY. FLOOD STAGE IS 9 FT. WILL HAVE TO SEE
HOW NEXT MODEL RUN DOES AS QPF AMOUNTS LOOK TO BE LOWER THEN
PREVIOUSLY EXPECTED AND PERHAPS THE CREEK WILL STAY BELOW FLOOD
STAGE.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
KSZ001>003-013>015-027>029-041-042.
FLOOD WATCH THROUGH THIS EVENING FOR KSZ002>004-015-016-029.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR COZ090>092.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
NEZ079>081.
FLOOD WATCH THROUGH THIS EVENING FOR NEZ080-081.
&&
SHORT TERM...99
LONG TERM...JTL
AVIATION...99
HYDROLOGY...99Hazardous weather outlook, Jun 9, 5:00 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MDT MON JUN 9 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MDT MON JUN 9 2014 /500 AM CDT MON JUN 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT RAIN AND PERHAPS A THUNDERSTORM WILL CONTINUE TODAY WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS GENERALLY EAST OF A LINE FROM TRENTON TO HOXIE AND GOVE WHERE AN ADDITIONAL INCH OR SO IS EXPECTED. THE RAIN WILL COME TO AN END EARLY TONIGHT. NORTH TO NORTHWEST WINDS GUSTING TO 50 MPH ARE POSSIBLE FOR MUCH OF THE AREA. THESE WINDS MAY CAUSE SOME TREE BRANCHES THAT WERE BROKE BUT NOT FALLEN FROM FRIDAY NIGHTS WINDS TO FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.
In the hours before
Local storm report, Jun 9, 6:02 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
502 AM MDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM NON-TSTM WND GST GOODLAND 39.35N 101.71W
06/09/2014 M51 MPH SHERMAN KS ASOS
&&
LUNDQUISTLocal storm report, Jun 9, 6:22 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 AM MDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HEAVY RAIN CULBERTSON 40.23N 100.84W
06/09/2014 M2.05 INCH HITCHCOCK NE CO-OP OBSERVER
STILL RAINING.
&&
LUNDQUISTLocal storm report, Jun 9, 6:30 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 AM MDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HEAVY RAIN ATWOOD 39.81N 101.04W
06/09/2014 M2.20 INCH RAWLINS KS CO-OP OBSERVER
STILL RAINING.
&&
LUNDQUISTLocal storm report, Jun 9, 8:45 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
745 AM MDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HEAVY RAIN 7 NW ATWOOD 39.88N 101.13W
06/09/2014 M2.80 INCH RAWLINS KS TRAINED SPOTTER
STILL RAINING.
&&
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:23 PM CDT | Special Weather Statement | GLD | Cheyenne | 37 min |
| Jun 8, 7:48 PM CDT | Special Weather Statement | GLD | Greeley, Logan, Sherman, Thomas, Wallace, Wichita | 57 min |
| Jun 8, 8:04 PM CDT | Special Weather Statement | GLD | Cheyenne, Rawlins | 56 min |
| Jun 8, 8:48 PM CDT | Special Weather Statement | GLD | Decatur, Gove, Logan, Rawlins, Sheridan, Thomas and 1 more | 57 min |
| Jun 8, 9:34 PM CDT | High Wind Watch | GLD | Cheyenne, Greeley, Logan, Sherman, Wallace, Wichita | 21 hr |
| Jun 8, 9:34 PM CDT | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Greeley, Logan, Rawlins and 5 more | 21 hr |
Nearby
Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.